Citation from the publications of

Hauser P; Devinsky O; De Bellis M; Theodore WH; Post RM
"Benzodiazepine withdrawal delirium with catatonic features. Occurrence in patients with partial seizure disorders"
Archives of neurology 1989 Jun; 46(6):696-699
We report the cases of 3 patients with medically intractable seizures in whom withdrawal of treatment with a long-acting benzodiazepine (clorazepate dipotassium, 2 patients; clonazepam, 1 patient) was followed by delirium with catatoniclike features. While an increase in seizure frequency occurred during withdrawal and prior to the onset of behavioral changes, electroencephalograms did not show epileptiform activity during the delirium. We compared these 3 patients with 10 others with intractable seizures in whom antiepileptic therapy was withdrawn without subsequent behavior changes. High-dose benzodiazepine therapy and a history of viral encephalitis may be risk factors for withdrawal delirium

Check for full text:  

# 34468 (MEDL:2730383)


This publication list a product of the NYU Faculty Bibliography.